MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 22 GA 1.00 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 22 GA 1.00 IN; INTRAVASCULAR CATHETER
Model Number 386806
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd cathena safety iv catheter bd multiguard technology 22 ga 1.00 in a needle would not retract with the safety mechanism.There was no report of patient impact.The following information was provided by the initial reporter: according to the customer's report, after venipuncture, the hcp attempted to retract the needle but the safety mechanism was not activated.
 
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes.D9: returned to manufacturer on: 03-mar-2022.Investigation summary three photos and one sample were received by our quality team for evaluation.From the photos, the safety mechanism was observed to not be activated, the needle also appeared to be bent.The sample was observed with the safety mechanism not activated and the needle bent.The tip shield was manually pushed through the cannula and was able to be activated properly, no safety activation failure was observed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 22 GA 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13638868
Report Number8041187-2022-00105
Device Sequence Number11293677
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public00382903868063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number386806
Device Catalogue Number386806
Device Lot Number1207012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown